Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 6, NWS Nashville, TN

February 11, 20094 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 2009, 12:08 PM CST for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 12:08 PM CST (18:08 UTC)
Expired
Feb 11, 2009, 12:45 PM CST
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Macon County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 10:38 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 510 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
510 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:38 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 11, 10:38 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CST WED FEB 11 2009

.DISCUSSION...
BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST
AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER
SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE
BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE
40 TO 50 MPH WELL AHEAD OF PCPN.

LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND
NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED
INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH
MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF
LATER THIS AFTERNOON.

WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO
CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CST WED FEB 11 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-121130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
408 AM CST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE
POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE
TENNESSEE TODAY.

A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE
RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10
AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE
WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC
WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED
TORNADOES.

WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS.
WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND
ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY.

13

In the hours before

Local storm report, Feb 11, 11:28 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     TSTM WND DMG     SPRING HILL             35.74N 86.92W
02/11/2009                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN

&&

TJOHNSTO
Local storm report, Feb 11, 11:29 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     DENSE FOG        3 W LAWRENCEBURG        35.25N 87.39W
02/11/2009                   LAWRENCE           TN   EMERGENCY MNGR

            TREES DOWN BLOCKING HIGHWAY 64

&&

TJOHNSTO
Local storm report, Feb 11, 11:42 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     3 W LAWRENCEBURG        35.25N 87.39W
02/11/2009                   LAWRENCE           TN   EMERGENCY MNGR

            TREES DOWN BLOCKING HIGHWAY 64

&&

TJOHNSTO
Local storm report, Feb 11, 11:43 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     LAWRENCEBURG            35.25N 87.34W
02/11/2009                   LAWRENCE           TN   AMATEUR RADIO

            ROOF BLOWN OFF HOME...NUMEROUS TREES DOWN.

&&

TJOHNSTO
Local storm report, Feb 11, 11:54 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     TSTM WND DMG     10 SW DICKSON           35.97N 87.50W
02/11/2009                   HICKMAN            TN   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN. A COUPLE WERE SNAPPED.

1146 AM     TSTM WND DMG     5 SW NASHVILLE          36.12N 86.85W
02/11/2009                   DAVIDSON           TN   CO-OP OBSERVER

            SEVERAL TREES BLOWN DOWN ON A GOLF COURSE.

&&

TJOHNSTO
Local storm report, Feb 11, 11:57 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND GST     5 S FRANKLIN            35.86N 86.84W
02/11/2009  M60 MPH          WILLIAMSON         TN   CO-OP OBSERVER

&&

TJOHNSTO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 10:46 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Lawrence, Lewis, Montgomery29 min
Feb 11, 11:05 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Williamson55 min
Feb 11, 11:10 AM CSTSevere Thunderstorm WarningOHXGiles, Marshall, Maury50 min
Feb 11, 11:34 AM CSTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson56 min
Feb 11, 11:39 AM CSTSevere Thunderstorm WarningOHXBedford, Rutherford, Williamson66 min
Feb 11, 12:01 PM CSTTornado WarningOHXMarshall14 min
Feb 11, 12:24 PM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb36 min
Feb 11, 12:46 PM CSTTornado WarningOHXCannon, Coffee, DeKalb, Warren29 min
Feb 11, 12:50 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith40 min
Feb 11, 12:58 PM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Grundy, Warren, White32 min
Feb 11, 1:17 PM CSTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren, White43 min
Feb 11, 1:24 PM CSTSevere Thunderstorm WarningOHXClay, Overton, Pickett, Putnam36 min
Feb 11, 1:41 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more49 min
Feb 11, 1:59 PM CSTTornado WarningOHXCumberland, Fentress31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.